MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513860
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng stent was implanted in the esophagus during a stenting procedure performed on (b)(6) 2020.According to the complainant, post stent placement, on (b)(6) 2020 the stent was found to be slightly broken in the middle.Another ultraflex esophageal ng stent was placed stent-in-stent to cover the broken portion of the stent to resolve the issue.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block b5 was updated with additional information received on (b)(6), 2020.Block h6: patient code 3191 captures the additional intervention to place an additional ultraflex stent during a second procedure.Problem code 1069 captures the reportable event of stent break.Block h10: the complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng stent was implanted in the esophagus during a stenting procedure performed on (b)(6), 2020.According to the complainant, post stent placement, on (b)(6), 2020 the stent was found to be slightly broken in the middle.Another ultraflex esophageal ng stent was placed stent-in-stent to cover the broken portion of the stent to resolve the issue.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on (b)(6), 2020 reportedly, the patient did not experience symptoms or adverse events related to the stent break causing the patient to be hospitalized.The patient was already hospitalized when the physician discovered a leak in the stent.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9898489
Report Number3005099803-2020-01359
Device Sequence Number16703898
Product Code ESW
UDI-Device Identifier08714729716082
UDI-Public08714729716082
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2021
Device Model NumberM00513860
Device Catalogue Number1386
Device Lot Number0024301026
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR